Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 210, NWS North Platte, NE

June 10, 2007Keith County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 10, 2007, 4:29 PM MDT for Keith County, Nebraska. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 10, 2007, 4:29 PM MDT (22:29 UTC)
Expired
Jun 10, 2007, 5:15 PM MDT
In force
46 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

County Keith County, NE

The radar

The North Platte radar (KLNX), 129 km from the middle of the area, began a volume at 22:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.5 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2007-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1179 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2007-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1179 J/kg
Mixed-layer CIN
-251 J/kg
Mixed-layer LCL
1496 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 102230
SVRLBF
NEC101-102315-
/O.NEW.KLBF.SV.W.0210.070610T2229Z-070610T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
429 PM MDT SUN JUN 10 2007

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  KEITH COUNTY IN SOUTHWEST NEBRASKA...
  
* UNTIL 515 PM MDT

* AT 426 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR LAKE VIEW CAMPGROUND...OR ABOUT 9 MILES
  NORTHWEST OF OGALLALA...AND MOVING NORTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  7 MILES NORTHWEST OF KEYSTONE BY 450 PM MDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4136 10201 4102 10202 4103 10146 4140 10141

$$

POWER
3 follow-up statements
000 
WWUS53 KLBF 102248
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
548 PM CDT SUN JUN 10 2007

NEC101-102315-
/O.CON.KLBF.SV.W.0210.000000T0000Z-070610T2315Z/
KEITH NE-
448 PM MDT SUN JUN 10 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM MDT
FOR KEITH COUNTY...

AT 446 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED NEAR HIGHWAY 61 MILE MARKER 100...OR ABOUT 12 
MILES NORTH OF OGALLALA...MOVING NORTHEAST AT 10 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL NORTHERN KEITH COUNTY AT 500 PM MDT

IF ON OR NEAR LAKE MC CONAUGHY...GET OUT OF THE WATER AND MOVE 
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU 
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER 
NOW. DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM

LAT...LON 4136 10201 4102 10202 4103 10146 4140 10141

$$

POWER
000 
WWUS53 KLBF 102300
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
600 PM CDT SUN JUN 10 2007

NEC101-102315-
/O.CON.KLBF.SV.W.0210.000000T0000Z-070610T2315Z/
KEITH NE-
500 PM MDT SUN JUN 10 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM MDT
FOR KEITH COUNTY...

AT 456 PM MDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING NICKEL SIZE HAIL.  THIS STORM WAS LOCATED NEAR HIGHWAY 61
MILE MARKER 100...OR ABOUT 11 MILES NORTH OF OGALLALA...MOVING EAST
AT 5 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  6 MILES NORTH OF KINGSLEY DAM BY 505 PM MDT...
  6 MILES NORTHWEST OF KEYSTONE BY 515 PM MDT...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 4136 10201 4102 10202 4103 10146 4140 10141

$$

POWER
000 
WWUS53 KLBF 102312
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
612 PM CDT SUN JUN 10 2007

NEC101-102322-
/O.EXP.KLBF.SV.W.0210.000000T0000Z-070610T2315Z/
KEITH NE-
512 PM MDT SUN JUN 10 2007

...THE SEVERE THUNDERSTORM WARNING FOR KEITH COUNTY EXPIRES AT 515 PM
MDT...

LAT...LON 4136 10201 4102 10202 4103 10146 4140 10141

$$

POWER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 2:30 PM MDT, 1 hour 59 minutes earlier.

Area forecast discussion, Jun 10, 2:30 PM MDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
330 PM CDT SUN JUN 10 2007

.SYNOPSIS...
BROAD H5 RIDGE COVERS SOUTHERN CONUS AND IS PUSHED NORTH INTO
CENTRAL PLAINS. H5 CUTOFF LOW OVER BAJA. CONVECTION FIRING ALONG
DRY LINE AS SEEN IN WSR-88D ALONG SOUTHERN NE PANHANDLE INTO
NORTHEAST COLO0RADO PLAINS.

&&

.DISCUSSION...
MODELS HAVE MINOR DIFFERENCES IN NEAR TERM BUT WITH GOOD
CONFIDENCE IN OUTPUT WILL USE A BLEND TRENDING TOWARDS WRF.
TEMPERATURES HAVE RISEN INTO UPPER 80S OVER WESTERN NEBRASKA THIS
AFTERNOON. CONVECTION FIRING ALONG DRY LINE SURGE OVER THE WESTERN
NEBRASKA PANHANDLE INTO NORTHEAST COLORADO. TDS IN THE LOW 60S
OVER NORTH CENTRAL NEBRASKA WHERE CAP STRENGTH CONTINUES TO HOLD
CONVECTION BACK. STRONG INSTABILITY WITH SUBSTANTIAL CAPE. AS
STORMS MOVE INTO BETTER MOISTURE OVER NORTHERN NEBRASKA EXPECT TO
BECOME MORE SCATTERED IN NATURE. ON MONDAY SIMILAR SCENARIO TO
TODAY WITH CONVECTION FIRING TO THE WEST OF CWA AND THEN FEEDING
INTO DEEPER MOISTURE OVER WESTERN ZONES. TUESDAY AS H5 TROUGH
LIFTS NORTHEAST BEST CHCS FOR PRECIP. MODELS HAVE BEEN CONSISTENT
WITH THIS PATTERN OVER LAST SEVERAL DAYS. SOME SOUTHERN STREAM
MOISTURE AVAILABLE AS WELL AS A TAP FORM THE PACIFIC. MODEL PWS
RUNNING QUITE HIGH AND PROJECTED STOM MOTION WILL BE QUITE SLOW.
HAVE INTRODUCED TRWM AS PATTERN SLOWS. TRAINING CONVECTION WILL BE
A PROBLEM AND SLOW EASTWARD MOVEMENT WILL AID IN THE PROCESS.
SITUATION WILL HAVE TO BE MONITORED FOR HYDRO CONCERNS. HAVE UPPED
QPFS CONSIDERABLY THROUGH THE PERIOD TUESDAY THROUGH WEDNESDAY.
EXTENDED MODELS HAVE BEEN FAIRLY CONSISTENT. DGEX IS OUTLIER AT
THIS TIME. IT STALLS OUT JUST TO THE WEST OF FORECAST AREA. HAVE
USED A BLEND OF CONSISTENT ECMWF AND GFS. DRYING OUT AFTER FRIDAY
WITH THE NEXT BEST CHANCE LATE IN THE WEEKEND. TEMPERATURES IN THE
90S ON MONDAY AND IN THE 80S THROUGH THE EXTENDED PERIOD WITH
LOWS IN THE 50S.

&&

.AVIATION...
A DRYLINE PUSHING EAST INTO WESTERN NEBRASKA WILL BE THE FOCUS FOR
SCATTERED THUNDERSTORMS THIS EVENING IMPACTING ALL ROUTES. OVERNIGHT
BOUNDARY LAYER MOISTURE WILL INCREASE WITH CEILING DROPS TO MVFR
AFTER MIDNIGHT ALONG PORTIONS OF ROUTE 098.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH
UNTIL 10 PM CDT /9 PM MDT THIS EVENING FOR NEZ005>010-094.

&&

POWER/TLK
Hazardous weather outlook, Jun 10, 2:07 PM MDT, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
307 PM CDT SUN JUN 10 2007

NEZ004>010-022>029-035>038-056>059-069>071-094-112015-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
307 PM CDT SUN JUN 10 2007 /207 PM MDT SUN JUN 10 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

A DRYLINE PUSHING EAST INTO WESTERN NEBRASKA WILL BE THE FOCUS FOR
THUNDERSTORM DEVELOPMENT THIS EVENING. THE GREATEST RISK FOR
SEVERE STORMS WILL BE IN AREAS EAST OF THE PANHANDLE. THE STORMS
WILL START OUT AS HIGH BASED...THEN AS STORMS MOVE EAST THEY WILL
TAP INTO A BETTER MOISTURE AXIS FOR LARGE HAIL AND HEAVY RAINFALL
AT TIMES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

MONDAY...SEVERE THUNDERSTORMS CAPABLE OF LARGE HAIL...WIND DAMAGE AND
ISOLATED TORNADOES ARE POSSIBLE MONDAY AFTERNOON AND EVENING
ACROSS WESTERN NEBRASKA. CONTINUED DEEP MOISTURE...STRONG WINDS
ALOFT AND INTENSE DAYTIME HEATING ARE EXPECTED TO TRIGGER THE
STORMS. LOCALLY VERY HEAVY RAINFALL IS ALSO POSSIBLE.

TUESDAY...DEEP TROPICAL MOISTURE WILL INCREASE ACROSS THE CENTRAL
PLAINS AND SEVERE THUNDERSTORMS WILL BECOME MORE WIDESPREAD ACROSS
MUCH OF WESTERN AND NORTH CENTRAL NEBRASKA LATE IN THE DAY TUESDAY.
LARGE HAIL AND WIND DAMAGE COULD OCCUR. ALSO...INTENSE RAINFALL
AND FLOODING COULD DEVELOP AS AN UPPER LEVEL DISTURBANCE TRACKS
THROUGH THE AREA LATE TUESDAY.

WEDNESDAY...MOISTURE AND UNSETTLED WEATHER CONDITIONS WILL REMAIN
ACROSS NORTH CENTRAL NEBRASKA. SEVERE THUNDERSTORMS ARE POSSIBLE
LATE IN THE DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED EAST OF THE PANHANDLE.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

KECK/COLE

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 4:09 PM MDTSevere Thunderstorm WarningLBFArthur51 min
Jun 10, 5:49 PM MDTSevere Thunderstorm WarningLBFHooker26 min
Jun 10, 5:53 PM MDTSevere Thunderstorm WarningLBFKeith, Lincoln37 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.